| Catalog Number |
154106000 |
| Medical Device Problem Codes |
Loss of or Failure to Bond (1068); Migration (4003)
| Health Effect - Clinical Codes |
Inadequate Osseointegration (2646); Limb Fracture (4518); Joint Laxity (4526)
| Date of Event |
01/03/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the patient's right hip had to be revised a second time, within a twenty-four-hour period, because it had become dislocated.The patient's hip had been initially revised the prior evening due to infection.During that surgical procedure, the patient's primary hip implants were removed and replaced by prostalac components (antibiotic coated stem, polyethylene cup, and a metal femoral head).Upon examination of the patient's hip during the second open revision procedure, it was determined that the prostalac stem had rotated within the patient's femur, likely caused the dislocation.The rotation of the stem was due to looseness, caused by an unrecognized femur fracture that likely occurred during the initial revision procedure.The fracture was reduced by the use of cables and the stem was then further stabilized by the application of bone cement.A shorter femoral head, in comparison to the head used the evening before.Was applied.The hip was then reduced and put through a range of motion to check (verify) its stability.Affected side: right hip.This report captures patient's second revision while related complaint (b)(4) captures the 1st revision due to infection.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the catalog/model number was not provided, the (01)gtin is not available.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.An evaluation of the manufacturing record could not be performed as the required product/lot number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not perform.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot - the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: added: d4 (lot), h4.Corrected: d1, d2a, d4 (catalog, exp date, primary udi number).